Alert archive / Delaware / Areal Flood Advisories in 2016

Areal Flood Advisory 151, NWS Philadelphia/Mount Holly

September 29, 2016Caroline County, Maryland; Kent County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 29, 2016, 12:21 AM EDT for Caroline County, Maryland; Kent County, Sussex County, Delaware. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Sep 29, 2016, 12:21 AM EDT (04:21 UTC)
Expired
Sep 29, 2016, 8:15 AM EDT
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Kent County, DE, Sussex County, DE, Caroline County, MD

The radar

The Dover AFB radar (KDOX), 18 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2016-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 712 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2016-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
712 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted.

170 
WGUS81 KPHI 290421
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1221 AM EDT THU SEP 29 2016

DEC001-005-MDC011-290815-
/O.NEW.KPHI.FA.Y.0151.160929T0421Z-160929T0815Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-SUSSEX DE-CAROLINE MD-
1221 AM EDT THU SEP 29 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* FLOOD ADVISORY FOR...
  SOUTHEASTERN KENT COUNTY IN CENTRAL DELAWARE...
  NORTHERN SUSSEX COUNTY IN SOUTHERN DELAWARE...
  SOUTHEASTERN CAROLINE COUNTY IN EASTERN MARYLAND...

* UNTIL 415 AM EDT

* AT 1215 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN THAT WILL
  CAUSE MINOR FLOODING IN THE ADVISORY AREA. ONE TO TWO INCHES OF
  RAIN HAS ALREADY FALLEN WITH ADDITIONAL RAINFALL EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GEORGETOWN...MILFORD...SEAFORD...HARRINGTON...LEWES...
  FEDERALSBURG...MILTON...BRIDGEVILLE...ELLENDALE...ANDREWSVILLE...
  AGNER...SMITHVILLE...BLADES...GREENWOOD...HOUSTON AND FARMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3856 7570 3865 7571 3869 7577 3868 7580
      3870 7580 3871 7584 3870 7587 3875 7590
      3901 7534 3898 7531 3892 7528 3881 7514

$$

RPBERTSPM
4 follow-up statements
157 
WGUS81 KPHI 290425 CCA
FLSPHI

FLOOD ADVISORY...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1225 AM EDT THU SEP 29 2016

DEC001-005-MDC011-290815-
/O.COR.KPHI.FA.Y.0151.160929T0421Z-160929T0815Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-SUSSEX DE-CAROLINE MD-
1225 AM EDT THU SEP 29 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* FLOOD ADVISORY FOR...
  SOUTHEASTERN KENT COUNTY IN CENTRAL DELAWARE...
  NORTHERN SUSSEX COUNTY IN SOUTHERN DELAWARE...
  SOUTHEASTERN CAROLINE COUNTY IN EASTERN MARYLAND...

* UNTIL 415 AM EDT

* AT 1215 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN THAT WILL
  CAUSE MINOR FLOODING IN THE ADVISORY AREA. ONE TO TWO INCHES OF
  RAIN HAS ALREADY FALLEN WITH ADDITIONAL RAINFALL EXPECTED.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GEORGETOWN...MILFORD...SEAFORD...HARRINGTON...LEWES...
  FEDERALSBURG...MILTON...BRIDGEVILLE...ELLENDALE...ANDREWSVILLE...
  AGNER...SMITHVILLE...BLADES...GREENWOOD...HOUSTON AND FARMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3856 7570 3865 7571 3869 7577 3868 7580
      3870 7580 3871 7584 3870 7587 3875 7590
      3901 7534 3898 7531 3892 7528 3881 7514

$$

ROBERTSON
938 
WGUS81 KPHI 290749
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 AM EDT THU SEP 29 2016

DEC001-005-MDC011-291215-
/O.EXT.KPHI.FA.Y.0151.000000T0000Z-160929T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-SUSSEX DE-CAROLINE MD-
349 AM EDT THU SEP 29 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS EXTENDED THE

* FLOOD ADVISORY FOR...
  SOUTHEASTERN KENT COUNTY IN CENTRAL DELAWARE...
  NORTHERN SUSSEX COUNTY IN SOUTHERN DELAWARE...
  SOUTHEASTERN CAROLINE COUNTY IN EASTERN MARYLAND...

* UNTIL 815 AM EDT

* AT 336 AM EDT...AS MUCH AS THREE TO FOUR INCHES OF RAIN HAS FALLEN
  ACROSS THE AREA DURING THE LAST 3 TO 4 HOURS. THERE IS A BREAK IN
  THE RAINFALL...BUT ADDITIONAL RAINFALL COULD DEVELOP AND MOVE
  ACROSS THE AREA WHICH COULD CONTRIBUTE TO ADDITIONAL FLOODING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GEORGETOWN...MILFORD...SEAFORD...HARRINGTON...LEWES...
  FEDERALSBURG...MILTON...BRIDGEVILLE...ELLENDALE...ANDREWSVILLE...
  AGNER...SMITHVILLE...BLADES...GREENWOOD...HOUSTON AND FARMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3856 7570 3865 7571 3869 7577 3868 7580
      3870 7580 3871 7584 3870 7587 3875 7590
      3901 7534 3898 7531 3892 7528 3881 7514

$$

ROBERTSON
734 
WGUS81 KPHI 291024
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
624 AM EDT THU SEP 29 2016

DEC001-005-MDC011-291215-
/O.CON.KPHI.FA.Y.0151.000000T0000Z-160929T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-SUSSEX DE-CAROLINE MD-
624 AM EDT THU SEP 29 2016

...THE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 815 AM EDT FOR
SOUTHEASTERN KENT...NORTHERN SUSSEX AND SOUTHEASTERN CAROLINE
COUNTIES...

AT 621 AM EDT...AS MUCH AS THREE TO FIVE INCHES OF RAIN HAS FALLEN
ACROSS THE AREA DURING THE LAST SEVERAL HOURS. ADDITIONAL PERIODS OF
MODERATE TO HEAVY RAINFALL WILL CONTINUE TO DEVELOP AND MOVE ACROSS
THE AREA WHICH COULD CONTRIBUTE TO ADDITIONAL FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GEORGETOWN...MILFORD...SEAFORD...HARRINGTON...LEWES...FEDERALSBURG...
MILTON...BRIDGEVILLE...ELLENDALE...ANDREWSVILLE...AGNER...
SMITHVILLE...BLADES...GREENWOOD...HOUSTON AND FARMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&

LAT...LON 3856 7570 3865 7571 3869 7577 3868 7580
      3870 7580 3871 7584 3870 7587 3875 7590
      3901 7534 3898 7531 3892 7528 3881 7514

$$

ROBERTSON
166 
WGUS81 KPHI 291214
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
814 AM EDT THU SEP 29 2016

DEC001-005-MDC011-291218-
/O.EXP.KPHI.FA.Y.0151.000000T0000Z-160929T1215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KENT DE-SUSSEX DE-CAROLINE MD-
814 AM EDT THU SEP 29 2016

...THE FLOOD ADVISORY WILL EXPIRE AT 815 AM EDT FOR SOUTHEASTERN
KENT...NORTHERN SUSSEX AND SOUTHEASTERN CAROLINE COUNTIES...

THE HEAVY RAIN RESPONSIBLE FOR THE MINOR FLOODING ACROSS THE ADVISED
AREA HAS MOVED TO THE NORTH. AS A RESULT, WATER IS RECEDING. WE WILL
ALLOW THE ADVISORY TO EXPIRE.

FURTHER SOUTH AND EAST, FLASH FLOOD WARNINGS REMAIN IN PLACE. SUSSEX
COUNTY OFFICIALS REPORT THAT FLOODING IS STILL ONGOING IN BOTH THE
HARBESON AND MOUNT JOY AREA. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 3856 7570 3865 7571 3869 7577 3868 7580
      3870 7580 3871 7584 3870 7587 3875 7590
      3901 7534 3898 7531 3892 7528 3881 7514

$$

KRUZDLO

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 28, 9:22 PM EDT, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 28, 9:22 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
922 PM EDT Wed Sep 28 2016

.SYNOPSIS...
An area of low pressure will move across the Ohio Valley and
combine with another low across the central and southern
Appalachians Thursday into Friday. A cold front will cross the
region around Sunday.  High pressure is then expected to build
to our north into early next week.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Short term hires models are struggling this evening. Most if not
all are having trouble bringing precip across the Delmarva and
into southern NJ. The POP and weather grids have been adjusted.
The thinking here is that precip will lose this northeast push
when the mid-level low to our west settles further south. Further
north and east, the strong onshore flow is helping to produce some
drizzle and fog.

Previous discussion...
FFA issued where this mornings unexpected heavy rain expanded an
area where it will take only 3-4 inches of rain in 6 hours to cause
flooding. PWAT up near 2 inches, significant e-se 850 mb inflow
and expected tstms was the reasoning for the FFA. Confidence on 6"
occurring between 6P today and 6P tomorrow is low but it is possible.
otherwise, bands of showers and drizzle tonight, especially late
and especially e PA and the Delmarva. nice waa pattern (aloft)
tonight.

fcst basis: 50 50 blend of the 12z/28 gfs/nam mos guidance.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
showers, drizzle. some of the rain heavy. most of the heavier rain
should be Delmarva/se PA. its possible drying from the northeast could
invade NNJ and prevent little if any rain in the afternoon. cool.
ne wind gust 20-30 mph....possibly gusty 40-45 mph along the
immediate coast of NJ and near Lewes DE.

fcst basis: a 50 50 blend of the 12z nam/gfs mos guidance.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
Unsettled weather continues for the first portion of the extended
fcst, with some improvement by the end.

A large area of upr lvl low pres will be located to our s and w at
the start of the extendd pd. This low will spin in place then
gradually retrograde to the Grtlks and sern Canada by the weekend.

At the sfc, an area of low pres will be located over the midwest,
with high pres to the ne over New Eng and sern Canada. The sfc
features will keep a persistent moist nely flow over the area at
the sfc with swly flow aloft. As the sfc low moves by to the nw,
one pd of rain is expected and as several other s/wvs rotate thru
the upr low several other pds will occur.

As is usually the case with upr lows, it will not rain the whole
time. It will be cloudy and dreary with pds of rain. The mdls
differ on which times will be rainy and where those rainy pds will
occur. For example on Friday, the GFS is mainly dry, while the
ECMWF is fairly wet and the NAM somewhere in the middle.

Have tried to make adjustments to pops where there was a decent
signal in the mdls, but these times were limited and overall
confidence on which pds will be rainy are low.

By Sat and Sun, the upr low moves nwd into the Grtlks area and
begins to weaken and fill. Overall precip chcs shud decrease.
However, guid today is wetter than it was yda and once again it
will depend on individual w/wvs. Sat shud be wetter than Sun with
precip chcs decreasing with each passing day. Some guid now even
wants to linger precip chcs into Mon until the upr low finally
passes to our e and high pres builds in behind it.

By Wednesday, all eyes turn to the tropics and any potential
impacts from what is now Tropical Storm Matthew later in the week.
Please see NHC advisories for updates.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Tonight and Thursday...MVFR cigs variable down to IFR conds in areas
of showers, drizzle, stratus and fog. Some of the rain may be briefly
heavy and there may also be a tstm, (the thunder mainly PHL south)
but for now the tstm is not in the TAF. ne-e wind gusty 15-20 kt
tonight and 20 to 30 kt Thursday.

OUTLOOK...

Thu night-Fri...A prolonged period of MVFR or IFR conditions with
pds of RA expected to affect the TAF sites through the period.
E to Ne winds are expected to gust 20-25 knots for much of the
area, especially KMIV and KACY. Moderate confidence.

Fri night-Sun...Some improvement, possibly to VFR by Sun. SHRA remain
psbl. Moderate confidence.

&&

.MARINE...
Gale warning issued with at least two surges of potential 35 kt gusts
expected, one early Thursday and the more extensive probably late
Thursday afternoon into Thursday night. The Gale supersedes the
SCA and we keep the product simple by using the higher priority
warning. Seas may build higher than 11 ft at 44091 but this is a
forecast start for now.

OUTLOOK...
Thursday night...Gale warning in effect early, will likely need to
be extended.

Fri...Gale wind may remain across the northern half of the
coastal waters. SCA may be needed elsewhere.

Fri night-Sat...Wind expected to drop below SCA, however, seas
will likely remain above 5 feet thru the pd.

Sat night-Sun...Wind and seas expected to drop below SCA levels
and no marine flags anticipated.

Rip Currents...
The Surf Zone Forecast was sent a bit earlier this evening and
included a high risk of rip currents through tomorrow. A Coastal
Hazard Message (CFW) was also sent.

&&

.HYDROLOGY...
No change in headlines at this time. Delaware is seeing some
moderate rainfall at this time, but the thinking here is the flow
will turn more northerly and eventually more northwesterly with
time and decrease rainfall across the state...focusing more on the
Eastern Shore westward.

Previous discussion...
Showers will become more widespread this evening and persist
through the overnight and into tomorrow. Isolated thunder is
possible as well. In general, 1 to 3 inches of rainfall is
expected across the watch area, but locations that see the
isolated thunderstorms or heavier showers could see 5 or 6 inches.
These very high amounts will be isolated, not the norm.

FFG is lowest across Kent, Queen Annes, and Caroline counties due
to this monring's rainfall. Some areas here received up to 2
inches.

The FFA was issued through tomorrow with the additional threat
of convection, but come Saturday a widespread 3 to 5 inch rainfall
may occur. Currently, the Eastern Shore is on the periphery of the
heaviest rain. If this surge tracks east, flood potential will
further increase for the Eastern Shore.

&&

.TIDES/COASTAL FLOODING...
Departures at the NOS coastal gauges are higher this evening than
guidance had forecast. From Sandy Hook to Lewes, departures are
running about 1.25 to 1.50 above normal. This created and is still
creating some nuisance flooding in the most prone areas. The next
high tide, right around or shortly after sunrise along the coast,
is the lower of the two. Even if departures increase during the
overnight, we will have a little more room to play with come
morning. We will not issue an advisory at this time, but a repeat
of this evening, where the most vulnerable spots flood, can
definitely be expected.

Previous discussion...
A persistent onshore flow is expected for the rest of the week
into the weekend. The strongest winds are expected Thursday
through Friday. Tides levels are forecast to increase through this
period, and we should reach minor coastal flood levels Thursday
evening/night high tide cycle for many of the coastal locations.
This per ETSS, SIT modeled guidance and local in house program.

For Lewes and Reedy point we ran a 1 ft departure this eve, 1.4
tomorrow morning with ene wind gusts around 30 kt and pres at
44009 of 1022MB (a bit high for a coastal flood event where the
astro tide is not extreme). The result is marginal exceedance of
the threshold for the Thursday evening high tide cycle of roughly
.1 to .8 feet.

All of this will be reevaluated by the subsequent shifts to determine
confidence for a cf advisory issuance. we just are not sure yet
what our storm tide will be the next two high tide cycles and we
still have opportunity to adjust the max wind gusts at high tide
and in the preceding hours. Usually, lower pressure than 1022mb is
more favorable for boosting the surge. However, a notable easterly
gradient could be enough to force the minor coastal flood event.

&&

.CLIMATE...
September will be/is a top 10 warmest month through most of our
forecast area, for the 3rd consecutive month!

Also September will be/is enjoying a second consecutive top 5
warmest month in the period of record for PHL and ABE.

We've run the actual numbers through the 28th, then added the
forecast high/low for 29th and 30th.

Philadelphia: Expect a 73.8 degree average or about 5 degrees above
the monthly normal of 69.1. This will be a #4 or #5 warmest
September on record for Philadelphia.

Philadelphia September average temperature rankings

75.4 -1881
74.5 -2015
74.1 -1931 74.1 -1930
73.8 -2005 and 2016 #4

(small chance PHL avg will be 73.7 or #5 ranking)
72.9 -2010 72.9 - 1921

Philly ranked #7 warmest July followed by a warmest ever August in
the POR dating back to 1874.

Atlantic City: Expect a 71.2 degree monthly average temperature, or
4 degrees above the monthly normal of 67.2. This would equate to
an 8th warmest September in the period of record dating back to 1874.
Atlantic City recorded a #7 warmest July and then a warmest ever
August.

73.3 - 1961
72.8 - 1881
72.3 - 1931 and 1930
71.7 - 1921
71.6 - 2015
71.5 - 1933
71.3 - 2005

71.2 - 2016 #8
71.0 - 2010
70.6 - 2011 and 1906

Allentown: Expect a monthly average of 69.4 degrees, or 5.5
degrees above the monthly normal of 63.9 and a 4th warmest
September on record. Allentown ranked 8th warmest July and #2
warmest August in the period of record.

70.8 - 1961
70.3 - 1980
69.7 - 2015
69.4 - 1931 and 2016

(small chance Allentown will rank #5 at 69.3 degrees)

68.7 - 2005

Daily rainfall records for September 29 where there is maybe a small
chance of exceeding:

PHL 1.87 1963
ILG 1.97 1963
GED 1.35 2015
RDG 3.55 1934

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...High Rip Current Risk through Thursday evening for NJZ014-
     024>026.
DE...High Rip Current Risk through Thursday evening for DEZ004.
MD...Flash Flood Watch through Thursday afternoon for MDZ008-012-
     015-019-020.
MARINE...Gale Warning from 4 AM Thursday to 2 AM EDT Friday for ANZ430-
     431-452>455.
     Gale Warning from 4 AM Thursday to 6 AM EDT Friday for ANZ450-
     451.

&&

Synopsis...Drag/Nierenberg
Near Term...Drag/Kruzdlo
Short Term...Drag
Long Term...Nierenberg
Aviation...Drag/Kruzdlo/Nierenberg
Marine...Drag/Nierenberg
Hydrology...Kruzdlo
Tides/Coastal Flooding...
Climate...Drag
Hazardous weather outlook, Sep 28, 9:32 PM EDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
932 PM EDT WED SEP 28 2016

NJZ001-007>010-012-015-017>019-PAZ054-055-061-062-070-071-103>106-
300145-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN MONTGOMERY-EASTERN MONTGOMERY-
UPPER BUCKS-LOWER BUCKS-
932 PM EDT WED SEP 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ060-101-102-300145-
BERKS-WESTERN CHESTER-EASTERN CHESTER-
932 PM EDT WED SEP 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PERIODS OF MODERATE TO HEAVY RAINFALL, AFTER MIDNIGHT, COULD LEAD
TO SOME LOCALIZED FLOODING, ESPECIALLY IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-300145-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
932 PM EDT WED SEP 28 2016

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

PERIODS OF MODERATE TO HEAVY RAINFALL, AFTER MIDNIGHT, COULD LEAD
TO SOME LOCALIZED FLOODING, ESPECIALLY IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-300145-
NEW CASTLE-KENT-INLAND SUSSEX-
932 PM EDT WED SEP 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE AND SOUTHERN DELAWARE.

.DAY ONE...TONIGHT.

PERIODS OF MODERATE TO HEAVY RAINFALL COULD LEAD TO SOME
LOCALIZED FLOODING TONIGHT, ESPECIALLY IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A PERSISTENT ONSHORE FLOW COULD PRODUCE MINOR COASTAL FLOODING
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013-016-020>023-027-300145-
WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
932 PM EDT WED SEP 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

A PERSISTENT ONSHORE FLOW COULD PRODUCE SPOTTY MINOR COASTAL
FLOODING THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A PERSISTENT ONSHORE FLOW COULD PRODUCE MINOR COASTAL FLOODING
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-300145-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
932 PM EDT WED SEP 28 2016

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

THERE IS A HIGH RISK FOR THE FORMATION OF DANGEROUS RIP CURRENTS,
DUE TO THE COMBINATION OF A STRENGTHENING ONSHORE FLOW AND
BUILDING WAVES.

A PERSISTENT ONSHORE FLOW COULD PRODUCE SPOTTY MINOR COASTAL
FLOODING THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

A MODERATE TO HIGH RIP CURRENT RISK WILL LIKELY EXTEND THROUGH
THE END OF THE WEEK.

A PERSISTENT ONSHORE FLOW COULD PRODUCE MINOR COASTAL FLOODING
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-300145-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
932 PM EDT WED SEP 28 2016

...GALE WARNING IN EFFECT FROM 4 AM THURSDAY TO 6 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-452>455-300145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
932 PM EDT WED SEP 28 2016

...GALE WARNING IN EFFECT FROM 4 AM THURSDAY TO 2 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 2:18 AM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's4 hr
Sep 29, 4:28 AM EDTFlash Flood WarningPHICaroline5 hr
Sep 29, 6:14 AM EDTAreal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's3 hr
Sep 29, 7:27 PM EDTAreal Flood AdvisoryPHICaroline9 hr
Sep 29, 1:38 AM EDTAreal Flood AdvisoryPHISussex4 hr
Sep 29, 2:13 AM EDTFlash Flood WarningPHISussex9 hr
Sep 29, 5:08 AM EDTCoastal Flood AdvisoryPHIKent, New Castle, Sussex8 hr
Sep 29, 10:27 AM EDTCoastal Flood WarningPHIKent, Sussex15 hr
Sep 29, 12:59 PM EDTAreal Flood AdvisoryPHISussex4 hr
Sep 29, 1:22 PM EDTCoastal Flood AdvisoryPHINew Castle12 hr
Sep 29, 2:32 PM EDTAreal Flood WarningPHISussex15 hr
Sep 29, 2:45 PM EDTWind AdvisoryPHISussex20 hr

Nearby

Areal Flood Advisories in Delaware, 2016Areal Flood Advisories in Maryland, 2016Every areal flood advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.